... I was only taking the meds for two months for a hip replacement. When will this stop?
You have two phases of withdrawal (acute phase) lasting about 10 days and then the post acute withdrawal symptoms which can last up to 6 months.
I don't know why they use Tramadol for long term use. Of all the opiates/opiods, Tramadol has the second worse withdrawal profile that I know of. Second only to Methadone @ 22 days for the acute phase.
I'm really sorry
Hi, when you say you 'stopped', i'm assuming you didn't taper from the medication? Unfortunately a lot of doctors fail to tell you that you need to taper down when discontinuing Tramadol, to avoid these horrible symptoms. Tramadol has SSRI (antidepressant) properties, so you feel good while you are taking them, then when you stop your serotonin levels plummet and you can experience depression and other symptoms that go along with this. The best thing you can do, is to get lots of fresh air and sunshine (when you can) and to exercise daily (as much as you can manage) to increase your Serotonin levels. If this continues for more than another couple of weeks, you might want to contact your doctor for advice... they may want to start you on a low dose SSRI for a short time.
I took tramadol for months not knowing how dependant your body becomes to it. My doctor assured me it was safe and relatively harmless. This is a huge lie! Avoid this medication at all cost! Not only does it have a terrible withdrawal similar to methodone but it also has the added withdrawal of coming off an antidepressant like Prozac... It's completely normal to feel angry, agitated, depressed as well as having brain 'zaps' and horrible body pain. My only advice to go off as slow as possible and know that with every drop in dose you will have side effects. If you have any benzos they will help with some side effects (but never take them for more than 3 days at a time as that's another world of pain. Once you can completely get off, never go back... Remember to go off super slow as you can have seizures and other medical complications. A good support system is vital. Tell someone close to you so they can help.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2014 • 4 answers
Posted 16 Dec 2014 • 1 answer
Posted 19 Jan 2015 • 1 answer
I had a total hip replacement 3 weeks ago and since then have been suffering with anxiety and panic?
Posted 15 Apr 2016 • 2 answers
Posted 15 days ago • 0 answers